Drugs Home > Afinitor Overdose
It is not exactly clear what to expect if someone takes too much Afinitor (everolimus). When high doses of this medicine were used during clinical studies, no problems were reported other than the usual side effects of the drug. However, seek immediate medical care if you believe you have overdosed on Afinitor.
Can You Take Too Much Afinitor?Afinitor® (everolimus) is a prescription medication that belongs to a class of drugs known as protein kinase inhibitors. This medicine helps slow down the growth and spread of certain types of cancer and tumor cells. As with any medication, it is possible to take too much Afinitor.
Effects of an OverdoseAt this time, it is not known what to expect from an overdose with Afinitor. In animal studies, high doses of the drug did not cause serious symptoms. There has been one reported case in a child, in which no overdose effects were seen. Doses as high as 70 mg have been studied in humans, with no problems reported other than the normal, expected Afinitor side effects.
Treating an Afinitor OverdoseThe treatment for this type of overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Dialysis is not expected to be useful for removing Afinitor from the body.
- Fluids through an intravenous line (IV), if necessary
- Close monitoring of the heart, kidneys, and liver
- Monitoring of vital signs.